Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 5, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Mar 29, 2012, 3:31 PM CDT for Kenedy County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2012, 3:31 PM CDT (20:31 UTC)
- Expired
- Mar 29, 2012, 4:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 99 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1823 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
223
WUUS54 KBRO 292031
SVRBRO
TXC261-292130-
/O.NEW.KBRO.SV.W.0005.120329T2031Z-120329T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
331 PM CDT THU MAR 29 2012
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL KENEDY COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 430 PM CDT
* AT 331 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING 60 MPH WINDS...OVER CENTRAL KENEDY COUNTY...MOVING NORTH
AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORIAS.
ARMSTRONG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND
HAIL THE SIZE OF QUARTERS OR LARGER. MOVE TO A PLACE OF SAFETY.
WIND GUSTS TO 60 MPH OR MORE WILL CAUSE SOME STRUCTURAL DAMAGE...
MAINLY TO TREES AND POWER LINES. POORLY ANCHORED ROOFS...MOBILE
HOMES...AND SHEDS ARE ALSO AT RISK.
QUARTER SIZE HAIL IS LIKELY. MOVE INDOORS IMMEDIATELY.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2718 9744 2704 9743 2698 9745 2687 9744
2678 9746 2683 9747 2685 9755 2679 9749
2680 9747 2677 9747 2678 9746 2676 9746
2677 9747 2675 9745 2672 9745 2678 9779
2720 9793 2722 9743
TIME...MOT...LOC 2031Z 183DEG 8KT 2678 9762
$$
613 follow-up statements
002
WWUS54 KBRO 292039
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
339 PM CDT THU MAR 29 2012
TXC261-292130-
/O.CON.KBRO.SV.W.0005.000000T0000Z-120329T2130Z/
KENEDY-
339 PM CDT THU MAR 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR CENTRAL KENEDY COUNTY...
AT 331 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...OVER CENTRAL KENEDY COUNTY...MOVING NORTH AT
10 MPH.
ALSO...AT 335 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS
DETECTED A SEVERE THUNDERSTORM...11 MILES SOUTHEAST OF
SARITA...MOVING WEST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NORIAS.
BORDER PATROL.
TURCOTTE.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
QUARTER SIZE HAIL.
60 MPH WIND GUSTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2718 9744 2704 9743 2698 9745 2687 9744
2678 9746 2683 9747 2685 9755 2679 9749
2680 9747 2677 9747 2678 9746 2676 9746
2677 9747 2675 9745 2672 9745 2678 9779
2720 9793 2722 9743
TIME...MOT...LOC 2035Z 098DEG 9KT 2708 9771
$$
61038
WWUS54 KBRO 292103
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
403 PM CDT THU MAR 29 2012
TXC261-292130-
/O.CON.KBRO.SV.W.0005.000000T0000Z-120329T2130Z/
KENEDY-
403 PM CDT THU MAR 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR CENTRAL KENEDY COUNTY...
AT 400 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 20 MILES NORTHWEST OF PORT
MANSFIELD...MOVING NORTHEAST AT 10 MPH AND A SEVERE THUNDERSTORM 10
MILES SOUTH OF SARITA...MOVING WEST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NORIAS.
BORDER PATROL.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
QUARTER SIZE HAIL.
60 MPH WIND GUSTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2718 9744 2704 9743 2698 9745 2687 9744
2678 9746 2683 9747 2685 9755 2679 9749
2680 9747 2677 9747 2678 9746 2676 9746
2677 9747 2675 9745 2672 9745 2678 9779
2720 9793 2722 9743
TIME...MOT...LOC 2100Z 228DEG 10KT 2681 9756
$$
61705
WWUS54 KBRO 292122
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
422 PM CDT THU MAR 29 2012
TXC261-292130-
/O.CON.KBRO.SV.W.0005.000000T0000Z-120329T2130Z/
KENEDY-
422 PM CDT THU MAR 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR CENTRAL KENEDY COUNTY...
AT 422 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 11 MILES SOUTH OF SARITA...MOVING WEST
AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TURCOTTE.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
QUARTER SIZE HAIL.
60 MPH WIND GUSTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. MOVE TO A PLACE OF SAFETY...AN INTERIOR ROOM IN THE LOWEST
FLOOR OF YOUR HOUSE OR BUSINESS.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2718 9744 2704 9743 2698 9745 2687 9744
2678 9746 2683 9747 2685 9755 2679 9749
2680 9747 2677 9747 2678 9746 2676 9746
2677 9747 2675 9745 2672 9745 2678 9779
2720 9793 2722 9743
TIME...MOT...LOC 2122Z 075DEG 9KT 2707 9775
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 1:49 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Mar 29, 1:49 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 149 PM CDT THU MAR 29 2012 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...WEAK TROUGH IN THE UPPER FLOW CONTINUES TO DRIFT EASTWARD ACROSS TEXAS. THIS HAD SPARKED THUNDERSTORMS ACROSS THE RIO GRANDE PLAINS AND SIERRA MADRE MOUNTAINS THE PAST COUPLE EVENINGS...WITH MOST ACTIVITY STAYING TO THE NORTH. WITH SIMILAR CONDITIONS TONIGHT...EXPECT THAT PATTERN TO CONTINUE TONIGHT AS WELL. UPPER FLOW TONIGHT WILL BE A LITTLE MORE WEST TO EAST THAN PREVIOUS DAYS...SO THE CHANCE FOR THUNDERSTORMS TO MOVE INTO THE WESTERN VALLEY ARE A TOUCH HIGHER THAN PREVIOUS DAYS. THICKER CU FIELD TODAY HAS INHIBITED SOME DAYTIME HEATING...BUT BREAKS ARE ALREADY FORMING AND TEMPS ARE JUMPING QUICKLY IN THE WESTERN VALLEY. WENT AHEAD AND UPPED POPS FOR THE WESTERN THREE COUNTIES...BUT ENTIRE AREA HAS A SHOT AT SEEING SOME CONVECTION OVERNIGHT TONIGHT. A FEW OF THESE STORMS COULD GET STRONG MAINLY WITH GUSTY WINDS AND SOME SMALL HAIL POSSIBLE. HIGHS TOMORROW AGAIN WILL REACH THE MID TO UPPER 80S... ONCE THE CLOUD COVER BURNS OFF. WINDS CONTINUE FROM THE SOUTHEAST 15G20KTS. .LONG TERM /SATURDAY THROUGH WEDNESDAY NIGHT/...BROAD HIGH PRESSURE STRETCHING ACROSS THE GULF OF MEXICO WILL REMAIN A PERSISTENT THEME IN THE LONG TERM. ON FRIDAY NIGHT...A MID LEVEL TROUGH WILL MOVE OVERHEAD...KICKING OFF POTENTIALLY STRONGER TSTMS THAT WILL MOVE IN FROM THE WEST. THE GFS QPF DEPICTION HINTS AT POSSIBLE HEAVY RAINERS THAT WILL LINGER INTO SATURDAY MORNING. AFTER THAT A SLIGHTLY MORE ZONAL PATTERN WILL EMERGE ALOFT...THOUGH NOTHING THAT WILL PUT A COMPLETE KIBOSH ON RESIDUAL INSTABILITY. AN ENERGETIC SHORT WAVE TROUGH WILL DIG SOUTH FROM THE PACIFIC NORTHWEST INTO THE FOUR CORNERS BY SUNDAY...CAUSING PRESSURE FALLS EXTENDING FROM THE CENTRAL HIGH PLAINS SOUTH INTO WEST TEXAS AND KEEPING THE WIND MACHINE TURNED ON AT THE BREEZY SETTING DURING THE AFTERNOONS. THE TROUGH WILL SUBSEQUENTLY DIG SOUTH ON MONDAY AND ACROSS NORTH TEXAS...PUSHING A SQUALL LINE MORE OR LESS FROM WEST TO EAST ACROSS NORTH CENTRAL TEXAS. THE FOLLOW ON COLD FRONT WILL TRAVERSE MORE SOUTHEAST IN DIRECTION...PUSHING THROUGH DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY MONDAY NIGHT. THE FRONT WILL BRING JUST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...WHICH WAS ADDED TO THE FORECAST. DRY BEHIND THE FRONT WITH ENHANCED FIRE WEATHER CONCERNS TUESDAY AFTERNOON. COOLER AND SUNNIER LATE TUESDAY THROUGH WEDNESDAY NIGHT && .MARINE... TONIGHT THROUGH THURSDAY NIGHT...SEAS CONTINUE TO FLUCTUATE RIGHT AROUND 3 FEET ACROSS THE GULF WATERS WITH MODEST SOUTHEAST FLOW. THIS PATTERN WILL CONTINUE FOR THE NEXT 36 HOURS...WITH LITTLE CHANGE TO WIND AND SEA CONDITIONS. SOME THUNDERSTORM ACTIVITY COULD MOVE THROUGH THE WATERS LATE TONIGHT OR TOMORROW WITH BRIEF GUSTY WINDS AND LOCALIZED LIGHTNING. SATURDAY THROUGH MONDAY NIGHT...BROAD HIGH PRESSURE STRETCHING ACROSS THE GULF OF MEXICO WILL REMAIN A PERSISTENT THEME FOR THE MARINE AREAS IN THE LONG TERM. WINDS AND SEAS WILL REMAIN WELL BEHAVED ON THE LOW TO MODERATE SIDE THROUGH SUNDAY...BUT SOUTHEAST WINDS WILL INCREASE TO SCEC STRENGTH...15 TO 20 KTS...SUNDAY NIGHT WITH SEAS BUILDING A FOOT OR TWO INTO THE MODERATE RANGE. THIS WILL BE THE RESULT OF AN APPROACHING MID LEVEL SYSTEM IN THE SOUTHERN HIGH PLAINS...AND A COLD FRONT WILL DEVELOP AND PUSH THROUGH NORTH CENTRAL TEXAS MONDAY...REACHING THE LOWER TEXAS COAST MONDAY NIGHT. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT ON TUESDAY...BUT THE UNFAVORABLE FETCH WILL NOT INCREASE WAVE HEIGHTS SUBSTANTIALLY. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 71 83 70 77 / 30 20 20 20 BROWNSVILLE 71 86 71 82 / 30 20 20 20 HARLINGEN 70 88 70 82 / 30 20 20 20 MCALLEN 72 90 70 87 / 30 20 20 20 RIO GRANDE CITY 73 91 70 88 / 40 20 20 20 SOUTH PADRE ISLAND 72 79 71 75 / 30 20 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 64/54/MARTINEZ
Hazardous weather outlook, Mar 29, 5:08 AM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 508 AM CDT THU MAR 29 2012 GMZ130-132-135-150-155-170-175-301015- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 508 AM CDT THU MAR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SMALL CRAFT ADVISORIES MAY BE NEEDED SUNDAY NIGHT THROUGH TUESDAY NIGHT AS A COLD FRONT MOVES THROUGH THE LOWER TEXAS COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248>257-301015- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 508 AM CDT THU MAR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS ALONG THE LOWER TEXAS COAST SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 29, 3:15 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 315 PM CDT THU MAR 29 2012 TXZ251-292100- KENEDY- 315 PM CDT THU MAR 29 2012 ...STRONG THUNDERSTORMS IMPACTING EASTERN KENEDY COUNTY... AN AREA OF THUNDERSTORMS...MOVING SLOWLY EAST AT AROUND 5 MPH WILL IMPACT PORTIONS OF EASTERN KENEDY COUNTY...ABOUT 6 MILES EAST OF HIGHWAY 77 THROUGH 400 PM. GUSTY WINDS TO AROUND 45 MPH AND HAIL TO DIME SIZE WILL BE POSSIBLE WITH THESE STORMS. JGG/MC
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 4:18 PM CDT | Special Marine Warning | BRO | 87 min | |
| Mar 29, 4:29 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 61 min |
| Mar 29, 4:37 PM CDT | Areal Flood Advisory | BRO | Kenedy | 113 min |
| Mar 29, 5:34 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Kenedy, Willacy | 56 min |
| Mar 29, 5:55 PM CDT | Tornado Warning | BRO | Kenedy | 35 min |
| Mar 29, 6:02 PM CDT | Tornado Warning | BRO | Willacy | 28 min |
| Mar 29, 6:13 PM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Kenedy | 2 hr |
| Mar 29, 6:26 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Kenedy, Willacy | 64 min |
| Mar 29, 6:29 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 61 min |
| Mar 29, 6:59 PM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Kenedy, Starr | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.